Texas, 2006

Hail in Texas, April 26, 2006

April 26, 2006 · NWS HGX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 25, 8:46 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 25, 8:46 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 PM CDT TUE APR 25 2006

.UPDATE...
WILL BE UPDATING THE ZONES FOR THE NEW WATCH WHICH COVERS EXT
E AREAS OF SE TX...THE PREVIOUS WATCH HAS BEEN CANCELED.
IN THE UPDATE...WILL LOWER THE POPS AFT MIDNIGHT TO THE CHC
CATEGORY FOR ALL BUT THE EXT E AREAS. WILL ALSO LOWER THE POPS
TOMORROW MORNING TO SLIGHT CHC AREAWIDE. THINK THE SVR WX THREAT
IS NOW LIMITED TO THE WATCH AREA FOR THE REMAINDER OF THE NIGHT. 33
&&

.PREV DISCUSSION... (ISSUED 646 PM CDT TUE APR 25 2006)

DECIDED TO UPDATE THE ZONE FORECAST/GRIDS TO LOWER POPS THIS
EVENING GIVEN CURRENT CONVECTIVE TRENDS. STILL MAINTAINED A LOW
CHC POP UNTIL AROUND MIDNIGHT. AT SOME POINT LATE THIS EVENING OR
JUST AFT MIDNIGHT EXPECT THE AREA TO BE IN A MORE PREFERRED AREA
FOR THUNDERSTORM DEVELOPMENT AS THE DIFFLUENCE ALOFT THAT IS
AIDING TSTM DEVELOPMENT W/SW OF THE AREA SHIFTS NE OVER SE TX.
SO...LIKELY POPS STILL LOOK GOOD FOR LATER TONIGHT. SVR TSTM
THREAT REMAINS TONIGHT...WITH THE MAIN THREAT BEING HAIL. STORMS
WELL NORTH OF THE SFC FRONT ARE PRODUCING SVR HAIL ACROSS N TX
GIVEN THE ELEVATED INSTABILITY. CF IS NEAR A LFK TO CONROE TO
COLUMBUS LINE EARLY THIS EVENING AND WILL CONTINUE A SLOW SE
MOVEMENT REACHING THE COAST AROUND MIDNIGHT. 33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 4 AM WEDNESDAY TO 7 AM
     WEDNESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 25, 9:00 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1000 PM CDT TUE APR 25 2006

GMZ330-350-TXZ163-164-176>178-195>199-210>213-226-227-235-236-
270300-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
JACKSON-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WHARTON-
1000 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
HAZARDOUS WEATHER NO LONGER EXPECTED TONIGHT.

..DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
UNSETTLED WEATHER IS EXPECTED THIS WEEKEND AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH GULF
MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. IT IS TOO EARLY TO
NARROW DOWN THE TIMING AND POSITION OF THESE IMPULSES. WE WILL
CONTINUE TO MONITOR THIS FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NO LONGER REQUIRED THIS EVENING.

GMZ335-355-TXZ179-200-214-237-238-270300-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-LIBERTY-POLK-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1000 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS POSSIBLE UNTIL AFTER MIDNIGHT TONIGHT AS A
COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY THREAT WILL BE LARGE
HAIL. SEVERE THUNDERSTORM WATCH 253 IS IN EFFECT UNTIL 4 AM.

..DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
UNSETTLED WEATHER IS EXPECTED THIS WEEKEND AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH GULF
MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. IT IS TOO EARLY TO
NARROW DOWN THE TIMING AND POSITION OF THESE IMPULSES. WE WILL
CONTINUE TO MONITOR THIS FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Local storm report, Apr 25, 11:36 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1236 AM CDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             COLLEGE STATION         30.60N 96.31W
04/26/2006  M1.50 INCH       BRAZOS             TX   TRAINED SPOTTER

            HAIL COVERING THE GROUND ON TEXAS A AND M CAMPUS.

1230 AM     HAIL             WINNIE                  29.82N 94.38W
04/26/2006  E1.75 INCH       CHAMBERS           TX   LAW ENFORCEMENT

&&

KP

The radar

The Houston radar (KHGX), 154 km away, was scanning. The volume nearest the first event began at 06:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Walker

When
April 26, 12:20 AM CST
Where
Walker County, 5 mi NNW of Huntsville
Measured
2.25 in hail
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
30.783, -95.600

Numerous reports of golfball to racquetball-size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502225.